Women and Depression – 6th World Congress on Women’s Mental Health12 Apr 2015
Where does Mental Illness come from?24 May 2015
– A whole range of side effects – from headaches, muscle pains, nausea, vomiting, buzzing sounds, goose flesh and chills.
If you need to stop your medication because of
– side effects, because you are feeling better, or as I’ve written in a previous post you don’t want to ‘depend on’ medication anymore
Please contact your treatment provider to get advice on how to do it safely and how to monitor your withdrawal and mental state afterwards. I am not at all saying in my opinion it is the correct decision to stop the medication – but please get advise before you stop. The general rule is that tapering the medication down in dose is the cautious approach to taking.
Sometimes medication has to be stopped abruptly if it produces dangerous side effects – e.g. Lamotrigine = Rash, Anti-psychotics = extreme muscle stiffness (dystonia), but this needs to be under medical supervision.
Also be aware that if you stop medication abruptly and start another one straight away – there are still possible drug interactions that may last for a while even though you have stopped the medication.
Some useful links